Format

Send to

Choose Destination
J Emerg Med. 1993 May-Jun;11(3):279-85.

Delayed cardiotoxicity following quinine overdose: a case report.

Author information

1
Department of Emergency Medical Services, Denver General Hospital, Colorado 80204-4507.

Abstract

Quinine poisoning typically results in a constellation of non-life threatening symptoms which include tinnitus, deafness, nausea, vomiting, vision changes, headache, and hypotension. Cardiac conduction defects, dysrhythmias, and cardiovascular collapse have all been reported after overdose and generally occur within 8 hours of ingestion. We report a unique case of delayed cardiotoxicity following quinine ingestion. Toxicity included marked ventricular conduction abnormalities for which serum alkalinization appeared to be therapeutically beneficial, and torsades de pointes requiring overdrive pacing for termination.

PMID:
8340583
DOI:
10.1016/0736-4679(93)90047-b
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center